How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55458
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I have had lots of tests possible neuromuscular disorder

Resolved Question:

I have had lots of tests for a possible neuromuscular disorder and they have proved negative which, although is great news, doesn't solve my problems. I don't know to what extent the lack of estrogen can affect my general health, and I do have other issues with it at present, but I am finding that my muscles in my legs (thighs) are becoming quite soft. I used to be able to tense these muscles up and they would be hard now when i tense them up they are soft, they hurt and my left knee seem to hyperextend which causes sharp pain. I would connect this with muscle loss, but there doesn't appear to be a reason for it. Any ideas?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 year ago.
Do you take any meds?
Dr. Phil, MD and 2 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 1 year ago.
Can you tell me if you take any meds or have any low back issues?
Customer: replied 1 year ago.

I take quite a few medications, 100mcg Levothyroxine, 40mg Fluoxetine, 15mg mirtazapine, 200mg hydroxychloroquine sulphate, warfarin, 5 mg prednisolone, calcium/vit D, 40mg Omeprazole, and pain killers when needed. I have osteoporosis in my lumbar area, and just a bit in 1 hip. But I am thinking I may have other issues in my lower back because I get this strange feeling sometimes of pressure in the hip area after kneeling or squatting or stretching, even climbing stairs, when i get back up or stop doing this activity I get this weak feeling and I have to stop what I'm doing and wait for it to pass, even to the point of leaning or sitting down before resuming . But these things may not be relevent I know.

Expert:  Dr. Phil, MD replied 1 year ago.
The meds could be playing a role.Also what is the hydroxychloroquine for? lupus?
Customer: replied 1 year ago.

A lupus like connective tissue disorder, apparently I have anti Ro antibodies, But I don't have enough symptoms to fit any one particular disorder and I'm apparently in remission but still on the tablets.

Expert:  Dr. Phil, MD replied 1 year ago.
I would get a CPK level. You could be having muscle breakdown from the meds and this will show it.
Customer: replied 1 year ago.

I have a CRP blood test every 6 months, don't know what this tells them, what is CPK for

Expert:  Dr. Phil, MD replied 1 year ago.
CRP measures general body inflammationCPK is a muscle enzyme that shows breakdown of muscles
Customer: replied 1 year ago.

Could this breakdown of muscles result in the build up of cellulite?

Customer: replied 1 year ago.

If my muscles are breaking down would I still pass the strength test done by the neurologist?

Expert:  Dr. Phil, MD replied 1 year ago.
No for the first question Yes for the second
Customer: replied 1 year ago.

When ever I go to see a specialist and they tell me various things I never ask for an explaination, so please can I ask 'why' to both of your answers. I feel I need to understand.

Expert:  Dr. Phil, MD replied 1 year ago.
No problem. Always happy to help.1)Formation of cellulite has nothing to do with muscle breakdown. Generally it is related to age, diet, and hormone changes2)In early stages there is no weakness of a lot of muscle breakdown disorders. Just pain
Customer: replied 1 year ago.

Thank you. Can I get back to you if I need any more advice?

Expert:  Dr. Phil, MD replied 1 year ago.
yes, of course
Customer: replied 1 year ago.

Thank you.

Expert:  Dr. Phil, MD replied 1 year ago.
welcome :)
Customer: replied 1 year ago.

what causes lipodystrophy on the thighs?